Sponsored Links
Results 1 to 2 of 2
  1. #1
    kevin_ is offline Permanently Banned 510 points
    Join Date
    Jan 2007
    Location
    multiple accounts
    Posts
    1
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Question about medication side effects

    Advertisements



    Hi everyone, this is my first post. I was just diagnosed with HCM (obstructive) in the past few months at the age of 46. My doctor had me on Verapamil which made me so short of breath that I couldn't take it. He switched me to Cardizem which was working fine for me on the lowest dose but my blood pressure was still a borderline so he upped my dosage. Now, I am having terrible swelling of my legs and hands and noticing wheezing also. Now, I am also an asthmatic, but this wheezing is different from what I usually experience. How common are these side effects and what can I do about this since I can't live with this kind of swelling in my legs, it makes it difficult to walk.
    Also, does anyone know if an asthmatic can safely use a beta-blocker? I know that there are some that are more selective. Does anyone have any experience with this?

    Thanks for any input!

  2. #2
    logan01 is offline Permanently Banned 510 points
    Join Date
    Jan 2007
    Location
    multiple accounts
    Posts
    1
    Downloads
    0
    Uploads
    0
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Question about medication side effects

    Welcome!

    I took Cardizem for about a month last year and I'm sorry to say that it was not a very good experience for me. I had fluid problems for the first time ever while taking it, and also had my first bout with CHF. My docs at the time told me it was simply a coincidence, because after I went off of the Cardizem the fluid remained. But needless to say, I have never in my life had fluid problems of any kind prior to taking that drug. If nothing else, I believe it precipitated my going into CHF and I've had fluid trouble off and on ever since.

    I know it's not a very rosy picture for me to paint, but I think all of us here on the board appreciate hearing both the bad and the good so we can make informed decisions. This is also only my personal experience with the drug. Results will vary. Unfortunately, not much research & development done in this field as rightly pointed out in a book “With a license to kill” by John Josefson ( presently available at *****).
    Do please inform your doctor of the side-effects you are having though.

Similar Threads

  1. Side effects
    By IMG SURVIVOR in forum Pharmacology Forum
    Replies: 3
    Last Post: 10-03-2009, 06:26 PM
  2. side effects
    By IMG SURVIVOR in forum USMLE Step 2 CK Forum
    Replies: 0
    Last Post: 02-18-2009, 02:46 PM
  3. side effects
    By IMG SURVIVOR in forum Pharmacology Forum
    Replies: 0
    Last Post: 03-02-2007, 09:00 PM
  4. Question about medication side effects
    By javier9u12 in forum Naturopathic Medicine
    Replies: 3
    Last Post: 02-13-2007, 09:59 PM
  5. side effects
    By Anonymous in forum USMLE Step 2 CK Forum
    Replies: 0
    Last Post: 09-18-2003, 11:17 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •